Alert archive / Arkansas / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 71, NWS Little Rock, AR

April 27, 20165 counties in Arkansas

NWS Little Rock, AR issued this severe thunderstorm warning at Apr 27, 2016, 12:31 AM CDT for 5 counties in Arkansas. It was in force for 59 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2016, 12:31 AM CDT (05:31 UTC)
Expired
Apr 27, 2016, 1:30 AM CDT
In force
59 min
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Logan County, AR, Montgomery County, AR, Pike County, AR, Polk County, AR, Scott County, AR

The radar

The Western Arkansas radar (KSRX), 62 km from the middle of the area, began a volume at 05:34 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 1:10 AM CDTTSTM WND DMGWickes, AREMERGENCY MANAGERS REPORT UTILITY POLES BROKEN

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 39 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 26, 10:21 PM CDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 5.5 hours before the alert went out and 236 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2016-04-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 851 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2016-04-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 73 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
851 J/kg
Mixed-layer CIN
-259 J/kg
Mixed-layer LCL
1185 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
73 m²/s²
0-3 km storm-relative helicity
95 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted.

398 
WUUS54 KLZK 270531
SVRLZK
ARC083-097-109-113-127-270630-
/O.NEW.KLZK.SV.W.0071.160427T0531Z-160427T0630Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1231 AM CDT WED APR 27 2016

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN MONTGOMERY COUNTY IN WESTERN ARKANSAS...
  SCOTT COUNTY IN WESTERN ARKANSAS...
  WESTERN PIKE COUNTY IN SOUTHWESTERN ARKANSAS...
  WESTERN LOGAN COUNTY IN WESTERN ARKANSAS...
  POLK COUNTY IN WESTERN ARKANSAS...

* UNTIL 130 AM CDT

* AT 1230 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR WHITESBORO TO 12 MILES SOUTH OF OCTAVIA TO 9
  MILES SOUTHWEST OF IDABEL...MOVING NORTHEAST AT 55 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  MENA...                BOONEVILLE...          WALDRON...
  PARIS...               MANSFIELD...           MAGAZINE...
  WICKES...              GRANNIS...             HATFIELD...
  ODEN...                RATCLIFF...            BLUE MOUNTAIN...
  DAISY...               VANDERVOORT...         BEAUCHAMP...
  MCCAULEY...            HARTLEY...             COSSATOT RIVER
  STATE...
  MIMOSA...              LITTLE MISSOURI FALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LITTLE ROCK.

&&

LAT...LON 3493 9445 3496 9424 3506 9425 3510 9415
      3515 9413 3514 9404 3523 9403 3523 9392
      3532 9391 3531 9381 3542 9380 3537 9371
      3400 9375 3401 9382 3418 9382 3419 9393
      3435 9394 3436 9425 3419 9425 3419 9447
TIME...MOT...LOC 0530Z 228DEG 46KT 3467 9485 3435 9469 3377 9489 

HAIL...<.75IN
WIND...60MPH
 
$$

65
2 follow-up statements
972 
WWUS54 KLZK 270603
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 AM CDT WED APR 27 2016

ARC083-097-109-113-127-270630-
/O.CON.KLZK.SV.W.0071.000000T0000Z-160427T0630Z/
MONTGOMERY AR-SCOTT AR-PIKE AR-LOGAN AR-POLK AR-
103 AM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN MONTGOMERY...SCOTT...WESTERN PIKE...WESTERN LOGAN AND
POLK COUNTIES...

AT 102 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR HEAVENER TO NEAR HATFIELD TO 8 MILES WEST OF
GILLHAM...MOVING NORTHEAST AT 50 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MENA...                BOONEVILLE...          WALDRON...
PARIS...               MANSFIELD...           MAGAZINE...
WICKES...              GRANNIS...             HATFIELD...
ODEN...                RATCLIFF...            BLUE MOUNTAIN...
DAISY...               VANDERVOORT...         BEAUCHAMP...
MCCAULEY...            HARTLEY...             COSSATOT RIVER STATE...
MIMOSA...              LITTLE MISSOURI FALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LITTLE ROCK.

&&

LAT...LON 3493 9445 3496 9424 3506 9425 3510 9415
      3515 9413 3514 9404 3523 9403 3523 9392
      3532 9391 3531 9381 3542 9380 3537 9371
      3400 9375 3401 9382 3418 9382 3419 9393
      3435 9394 3436 9425 3419 9425 3419 9447
TIME...MOT...LOC 0602Z 227DEG 45KT 3484 9458 3454 9442 3413 9445 

HAIL...<.75IN
WIND...60MPH
 
$$

46
270 
WWUS54 KLZK 270612
SVSLZK

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
112 AM CDT WED APR 27 2016

ARC083-097-109-113-127-270630-
/O.CON.KLZK.SV.W.0071.000000T0000Z-160427T0630Z/
MONTGOMERY AR-SCOTT AR-PIKE AR-LOGAN AR-POLK AR-
112 AM CDT WED APR 27 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 130 AM CDT
FOR WESTERN MONTGOMERY...SCOTT...WESTERN PIKE...WESTERN LOGAN AND
POLK COUNTIES...

AT 112 AM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM MORGAN SPRINGS TO NEAR MENA INTERMOUNTAIN AIRPORT TO
NEAR GRANNIS...MOVING EAST AT 45 MPH.

HAZARD...60 MPH WIND GUSTS. 

SOURCE...RADAR INDICATED. 

IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
MENA...                BOONEVILLE...          WALDRON...
PARIS...               MANSFIELD...           MAGAZINE...
WICKES...              GRANNIS...             HATFIELD...
ODEN...                RATCLIFF...            BLUE MOUNTAIN...
DAISY...               VANDERVOORT...         BEAUCHAMP...
MCCAULEY...            HARTLEY...             COSSATOT RIVER STATE...
MIMOSA...              LITTLE MISSOURI FALL...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TO REPORT SEVERE WEATHER CONTACT YOUR NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL SEND YOUR REPORT TO THE NATIONAL WEATHER SERVICE OFFICE IN
LITTLE ROCK.

&&

LAT...LON 3493 9445 3496 9424 3506 9425 3510 9415
      3515 9413 3514 9404 3523 9403 3523 9392
      3532 9391 3531 9381 3542 9380 3537 9371
      3400 9375 3401 9382 3418 9382 3419 9393
      3435 9394 3436 9425 3419 9425 3419 9447
TIME...MOT...LOC 0612Z 266DEG 40KT 3490 9436 3452 9425 3423 9424 

HAIL...<.75IN
WIND...60MPH
 
$$

65

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 10:39 PM CDT, 1 hour 52 minutes earlier.

Area forecast discussion, Apr 26, 10:39 PM CDT, 1 hour 52 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1039 PM CDT TUE APR 26 2016

.UPDATE...

UPDATE TO THE FORECAST TONIGHT INCLUDES ISSUANCE OF A SEVERE
THUNDERSTORM WATCH FOR ROUGHLY THE WESTERN THIRD OF THE STATE. THE
HRRR MODEL RUNS...WHILE HAVING FLIP FLOPPED A BIT THROUGH THE
EVENING...HAVE SLOWED THE OVERALL CONVECTION ENTERING THE STATE
UNTIL CLOSER TO 1 AM. THE SEVERE POTENTIAL REMAINS EARLY ON.
HOWEVER...THE TIME OF DAY IS WORKING AGAINST IT. OTHERWISE...THE
OVERALL FORECAST TREND OF POPS/QPF/TEMPS HAVE BEEN TWEAKED.

&&

.PREV DISCUSSION... /ISSUED 652 PM CDT TUE APR 26 2016/

AVIATION...

SHOWERS AND THUNDERSTORMS IN CENTRAL OKLAHOMA WILL MOVE TOWARDS
ARKANSAS LATER THIS EVENING. VRF CIGS WILL FALL TO MVFR FROM WEST
TO EAST...AS VCTS APPROACH NORTHERN TAF SITES AFTER 06Z. SOME
STORMS MAYBE STRONG TO SEVERE...WITH GUSTY WINDS OF 35KT TO 45KT
AND HEAVY RAIN DROPPING CIGS TO IFR ON OCCASION. THE STORMS WILL
CONTINUE TO MOVE EAST TOWARDS CENTRAL ARKANSAS NEAR DAY
BREAK...REACHING SOUTHERN SITES BY MID MORNING. SHOWERS MAY LINGER
THROUGH THE DAY...WITH WINDS BEHIND THE LINE OF STORMS BECOMING
SSW WITH GUSTS BETWEEN 10KT TO 20KT AND CIGS GENERALLY IMPROVING.

PREV DISCUSSION... /ISSUED 306 PM CDT TUE APR 26 2016/

DISCUSSION...

MAIN CONCERNS IN THIS FORECAST CYCLE ARE CHANCES OF CONVECTION AND
SEVERE POTENTIAL LATER TONIGHT...WEDNESDAY...THEN AGAIN FRIDAY AND
SATURDAY.

CLOUDS HAVE CONTINUED TO STREAM OVER AR FROM THE SW AND HAVE KEEP
TEMPS MAINLY IN THE 70S TO LOWER 80S. A SLIGHT CHANCE OF
CONVECTION MAY STILL BE SEEN OVER NORTHERN AR AND OVER WESTERN
PARTS...BUT OVERALL COVERAGE WILL REMAIN LOW THIS AFTERNOON TO
EVENING. THE COMPLEX OVER CENTRAL MO WILL CONTINUE TO MOVE
ESE...AND STILL MAY PUSH AN OUTFLOW TO NEAR NORTHERN AR. SHORT
RANGE MODELS DO INDICATE SOME POSSIBLE LIGHT CONVECTION POSSIBLE
OVER CENTRAL AND NORTHERN AR. MOISTURE LEVELS HAVE COME UP OVER AR
WITH DEW POINT TEMPS IN THE 60S STATE WIDE. THE UPPER DEEPENING
LOW PRESSURE TROUGH AND LOW PRESSURE WERE OVER THE ROCKIES.

SHORT TERM...TONIGHT THROUGH WEDNESDAY NIGHT

FORECAST WILL GRADUALLY INCREASE CONVECTION CHANCES TONIGHT AND ON
WEDNESDAY...AS THE UPPER LOW PRESSURE SYSTEM AND COLD FRONT MOVE
THROUGH THE REGION AND AR. LIGHT CONVECTION MAY BE SEEN INITIALLY
OVER NORTHERN AR WITH ANY OUT FLOW BOUNDARY WITH THE MO CONVECTION
COMPLEX...BUT BETTER CHANCES WILL BE OVERNIGHT AND ON WEDNESDAY
WITH UPPER ENERGY AND THE COLD FRONT. SPS HAS A MARGINAL TO SLIGHT
RISK OF SEVERE STORMS FOR AR...WITH LARGE HAIL AND DAMAGING WINDS
THE MAIN THREATS...WHILE THE WIND PROFILES DO SHOW SOME VEERING
AND ISOLATED TORNADOES...ESPECIALLY ON WEDNESDAY...ARE POSSIBLE.
RAIN AMOUNTS TONIGHT THROUGH WEDNESDAY ARE EXPECTED TO BE 1 TO 2
INCHES...WITH A FEW LOCALLIZED HIGHER AMOUNTS AS PRECIP WATER
VALUES HAVE REACHED WELL OVER AN INCH WITH A GOOD MOISTURE FETCH
FROM THE GULF OF MEX. WEDNESDAY EVENING THE MAIN CORE OF
CONVECTION WILL BE PUSHING EAST OF AR...WITH ONLY SOME LINGERING
LIGHT SHOWERS OR RAIN BEHIND THE COLD FRONT. SOMEWHAT COOLER AND
DRIER AIR WILL FILTER INTO AR...AND BRING A DRY DAY FOR THURSDAY.

LONG TERM...THURSDAY THROUGH TUESDAY

AN UPPER RIDGE WILL BE OVER THE SOUTHEAST U.S. TO BEGIN THE LONG
TERM PERIOD UPPER LOWS OVER THE PLAINS AND THE DESERT SOUTHWEST.
EXPECT THE RIDGE TO STRENGTHEN OVER THE SOUTHEAST U.S. AND FORCE THE
UPPER LOW IN THE PLAINS TO THE UPPER MIDWEST. THE NEXT LOW WILL
FOLLOW THE SAME PATH SATURDAY AND SUNDAY. ANOTHER UPPER LOW DEVELOPS
NEAR THE ROCKIES FOR MONDAY AND TUESDAY.

EXPECT UNSETTLED WEATHER TO CONTINUE THROUGH THE EXTENDED PERIOD
WITH CHANCE OF SHOWERS AND THUNDERSTORMSS. A SLOW MOVING COLD FRONT
WILL MOVE THROUGH FRIDAY THROUGH SUNDAY. THIS COULD BRING ANOTHER
CHANCE OF SEVERE THUNDERSTORMS. NO MAJOR CHANGES MADE IN THE
EXTENDED.

LZK WATCHES/WARNINGS/ADVISORIES...NONE.

SHORT TERM...224 / LONG TERM...59

&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

224
Hazardous weather outlook, Apr 26, 10:40 PM CDT, 1 hour 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1040 PM CDT TUE APR 26 2016

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-271000-
BOONE-MARION-BAXTER-FULTON-SHARP-NEWTON-SEARCY-STONE-IZARD-
INDEPENDENCE-JOHNSON-POPE-VAN BUREN-CLEBURNE-JACKSON-LOGAN-CONWAY-
FAULKNER-WHITE-WOODRUFF-SCOTT-YELL-PERRY-POLK-MONTGOMERY-GARLAND-
SALINE-PULASKI-LONOKE-PRAIRIE-MONROE-PIKE-CLARK-HOT SPRING-GRANT-
JEFFERSON-ARKANSAS-DALLAS-CLEVELAND-LINCOLN-DESHA-OUACHITA-CALHOUN-
BRADLEY-DREW-
1040 PM CDT TUE APR 26 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT

A LINE OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED TO SWEEP INTO
WESTERN ARKANSAS AFTER MIDNIGHT AND INTO CENTRAL ARKANSAS BY
SUNRISE. THIS LINE WILL PRODUCE GUSTY WINDS AND LARGE HAIL ALONG
WITH LOCALLY HEAVY RAIN. WHILE A TORNADO CAN NOT BE COMPLETELY RULED
OUT...THE MAIN CONCERNS WILL BE THE WIND AND HAIL THREAT. AS SUCH...
A SEVERE THUNDERSTORM WATCH IS NOW IN EFFECT UNTIL 5 AM FOR THE
WESTERN THIRD OF THE STATE.

THE WESTERN PART OF THE STATE WILL BE THE MOST SUSCEPTIBLE TO SEVERE
WEATHER WITH THE LINE EXPECTED TO WEAKEN SOMEWHAT AS IT APPROACHES
CENTRAL SECTIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

STORMS ARE EXPECTED TO BE ONGOING WEDNESDAY MORNING. AGAIN...WITH
ANY SEVERE STORMS...LARGE HAIL AND DAMAGING WINDS WILL BE THE
PRIMARY CONCERN.

THE STORMS WILL MOVE EASTWARD ON WEDNESDAY MORNING...AND WILL LIKELY
BE EAST OF THE STATE BY MID AFTERNOON. IF THE AIR MASS CAN RECOVER
BEHIND THE STORMS...AND SUFFICIENT WARMING/DESTABILIZING OCCURS...
ADDITIONAL SHOWERS AND THUNDERSTORMS MAY DEVELOP ALONG AND AHEAD OF
THE SLOW-MOVING FRONTAL BOUNDARY. IF ADDITIONAL STORMS CAN DEVELOP
AND BECOME SEVERE...ALL MODES WOULD BE POSSIBLE. THE TORNADO THREAT
WILL BE HIGHER WITH THESE STORMS.

AT THIS TIME...IT DOES APPEAR THAT SEVERE THUNDERSTORMS WILL BE
POSSIBLE ON FRIDAY AND SATURDAY AS WELL.

HEAVY RAINFALL AND MORE WIDESPREAD FLOODING IS ALSO POSSIBLE THIS
WEEKEND AS SEVERAL ROUNDS OF SHOWERS AND STORMS ARE EXPECTED TO MOVE
ACROSS THE STATE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NECESSARY WEDNESDAY AFTERNOON AND EVENING.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV/LZK.

44/57/56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 1:25 AM CDTSevere Thunderstorm WarningLZKBoone, Johnson, Logan, Newton65 min
Apr 27, 1:29 AM CDTSpecial Weather StatementLZKLogan, Montgomery, Pike, Polk, Scott, Yell61 min
Apr 27, 1:33 AM CDTSevere Thunderstorm WarningLZKLogan, Scott, Yell57 min
Apr 27, 2:29 AM CDTSpecial Weather StatementLZKConway, Marion, Perry, Pope, Searcy, Van Buren and 1 more61 min
Apr 27, 5:04 AM CDTSpecial Weather StatementLZKWhite41 min
Apr 27, 6:00 AM CDTSpecial Weather StatementLZKPrairie30 min
Apr 27, 6:03 AM CDTSpecial Weather StatementLZKWoodruff27 min

Nearby

Severe Thunderstorm Warnings in Arkansas, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.